It is currently Mon Aug 21, 2017 10:15 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Oct 15, 2015 1:18 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 05, 2014 11:11 pm
Posts: 9
So I recently stoped suboxone and I am experiencing withdraw. It was only one mg so I was not expecting this. My question is I still have one 8 mg strip would it not be a good idea to use up the last strip sinse I stoped a few days ago.


Top
 Profile  
 
PostPosted: Thu Oct 15, 2015 1:44 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Hey rusty :)

Well unfortunately I don't have any experience with tapering off and stopping, the only experience I can provide is from this forum and how some ppl have explained their journey. Most ppl try to get as low as possible and there's also a few that's jumped at 8-16 mgs. So there's no set way, but most doctors recommend tapering as low as u can before stopping completely. There's tons of information in the stopping suboxone section of the forum u should check out, it may give u a better understanding of what to expect. How long were u on suboxone and how long has it been since ur last dose? I'm not sure that going bk and splitting up that one last strip is going to make much of a difference in the long run. It's kinda like just going bk and delaying the process if u only have access to just that one strip, u know what I mean? Ur gonna experience some withdrawal symptoms but it's only temporary, it will pass as time goes on. U may not be able to avoid that part regardless.

I think ur brave for doing what u need to do. There will be someone come along soon that has the experience & can give u better advice that's been through or going through exactly what u are right now and can help u with what to expect. Stick around the forum, it's a wonderful place for support.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Thu Oct 15, 2015 3:46 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1315
Well Rusty it is all about tolerance and if you ve only been taking 1 mg for a period of time then your wd simptoms should fade away , at least the acute ones.
As Jenn said you will be delaying the process if you begin taking more. Your tolerance level will stay the same or go up it you take 1mg or more.
However you could taper more with that last strip. Cut it into 1mg pieces, then cut thoses small doses in half to make .50 pieces. Take one of thoses every other day till there gone. Afterwards there may very well be some wd simptoms but with the information we have here and not knowing your history, this is the best guess I have.

Take yojr time and see how you do with what you have. You could always just stop now,forget the last strip and move forward as is ..

My 2 cents. . Razor


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Oct 15, 2015 8:22 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
It is the lack of activity in neurons that stimulates the growth of new receptors. The neurons in endorphin pathways are designed to respond to changes in activity; if they fire more frequently than normal, molecules are attached to opioid receptors that change their conformation, making the receptors less-sensitive to endorphins and opioid drugs. And when the activity in the same neurons decreases or stops, those neurons respond by manufacturing new receptors, and implanting them into the cell membrane. That drop in activity, of course, causes the drop in mood, loss of energy, and other symptoms that make up opioid withdrawal.

Another way to see it is that it's the misery that leads to the changes that eventually end withdrawal. If the activity in those pathways is increased by opioids (including buprenorphine), the processes that lead to formation of new receptors slows down. Or another way-- the only way to fix things is to be miserable for a while.

At this point, we have know way to get around this basic equation-- other than to use 'comfort meds' that reduce misery to a small extent, without activating endorphin pathways.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group